How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16328
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

I just gave my dog her trifexix, She then got into the other

Customer Question

I just gave my dog her trifexix, She then got into the other dogs heartguard plus, will this make her sick?
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 11 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.

What dose of each did she get?

How much doe she weigh?

How long ago did she get these?

Customer: replied 11 months ago.
One dose up to 25 lbs
Weight 18 lbs
30 minutes
Expert:  Dr. B. replied 11 months ago.

Thank you,

Now she has managed to give herself 4 different anti-parasitic drug and even more concerning is that not all of these are safe to give together. In fact, one of our Trifexis ingredients will increase the adverse risk effects of the Ivermectin in the Heartgard product. Therefore, with this situation we could see depression/lethargy, decreased appetite, wobbliness, vomiting, diarrhea, itching, trembling, excessive salivation and seizures.

With this in mind and since she only jut had this, we'd be best to err on the side of caution now. To do so, we'd want to consider inducing vomiting now. To induce vomiting at home, you can administer 3% hydrogen peroxide orally at a dose of 1ml per pound. (2 teaspoons per 10 pounds of body weight). You can give it via dropper, syringe, turkey baster – we just want to get it in. After giving this orally, move the abdomen around or get your wee one walking about to get things mixing. This should usually lead to vomiting. If it is unsuccessful after 10 minutes then it can be repeated twice more. And if we still have no vomiting, then you'd need to consider seeing your local vet (or ER vet) so that apomorhpine (a very strong injectable emetic) can be administered just get this out of the stomach and avoid any adverse issues.

As well or alternatively, you can also use activated charcoal at this stage. This is available over the counter from the pharmacy (ask for the high strength version in grams, not the one for gas since you will need a lot of these) and works by binding any remaining material in the stomach. For activated charcoal, we tend to give 1-4 grams per pound every 8 hrs. This can be mixed with food to be fed or with water to syringe feed (do note that it stains, so keep it away from white carpets/clothes). This will just limit how much is absorbed and reduce the intoxication risk here.

Finally, after the above, we do want to try to address any potential GI upset here for the next 24-48 hours. To do so, you can consider offering a light diet option for a few days. Examples of an easily digestible diet include cooked white rice with boiled chicken, boiled white fish, scrambled egg, or meat baby food (as long as its free from garlic or onion powder). Ideally, we want to offer this as small frequent meals to keep the stomach settled. Further to this, we can also treat with an antacid. Common OTC options we can use here would be Pepcid (More Info/Dose @ http://www.petplace.com/article/drug-library/library/over-the-counter/famotidine-pepcid) or Zantac (More Info/Dose @ http://www.petplace.com/article/drug-library/library/over-the-counter/ranitidine-hcl-zantac). These are usually given 20 minutes before offering food to allow absorption and of course you want to double check with your vet before use if your wee one has any know health issues or is on any medications you haven't mentioned.

Overall, in this situation, we do have a serious risk of GI upset but also possible neurological signs. Therefore, we'd be best to take the above steps now. And if you have any issue with the above, then we'd want to consider getting her to her vet for the above and IV fluids to offset the risk here.

Just in case you need a local emergency vet, you can check @ http://www.vetlocator.com/ or via

http://www.veccs.org/index.php?option=com_hospitals&nationid=1&Itemid=193

All the best,

Dr. B.

-----------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. Please remember to rate my service once you have all the information you need as this is how I am credited for assisting you today. Thank you

Expert:  Dr. B. replied 11 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
nekovet
Expert:  Dr. B. replied 10 months ago.

-----------------------------------------------------------------------------------------------------------------

**Please remember to rate my answer when you are satisfied as this is the only way I am credited for assisting you. IF you have any lingering questions or concerns, please stop and reply to me via the button with the issue you have. I will be happy to continue further and do everything I can to provide you with the service you seek. Thank you. :)

Related Dog Veterinary Questions